Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 248, NWS Wilmington, OH

August 9, 20125 counties in Ohio; Lewis County, Mason County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 6:10 PM EDT for 5 counties in Ohio; Lewis County, Mason County, Kentucky. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 6:10 PM EDT (22:10 UTC)
Expired
Aug 9, 2012, 7:00 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Highland County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:15 PM EDTTSTM WND DMGBelfast, OHTREE DOWN ON SR785.
Aug 9, 6:19 PM EDTTSTM WND GST 55West Union, OH
Aug 9, 6:20 PM EDTTSTM WND DMG5 Ssw Seaman, OHTREES DOWN ON CROSS RD AND COON HILL RD. NUMEROUS OTHER TREES DOWN IN THE AREA BETWEEN SEAMAN AND WEST UNION.
Aug 9, 6:47 PM EDTTSTM WND DMG5 Se Marshall, OHTREE DOWN ON SR124 NEAR MILE MARKER 23.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS51 KILN 092210
SVRILN
KYC135-161-OHC001-015-071-131-145-092300-
/O.NEW.KILN.SV.W.0248.120809T2210Z-120809T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  MASON COUNTY IN NORTHERN KENTUCKY...
  ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
  SOUTHERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
  WESTERN PIKE COUNTY IN SOUTHWEST OHIO...
  WESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 700 PM EDT.

* AT 608 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHLAND COUNTY
  AIRPORT TO DECATUR TO 5 MILES SOUTHWEST OF PEED...MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYSVILLE...
  LEWISBURG...
  BELFAST...
  SEAMAN...
  MARSHALL...
  MANCHESTER...
  WEST UNION...
  PEEBLES...

IN ADDITION...BERRYSVILLE...HIGHLAND COUNTY AIRPORT...CHERRY FORK...
SOMO...BRADYSVILLE...FLEMING-MASON COUNTY AIRPORT...HELENA AND ROCKY
FORK LAKE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.

&&

LAT...LON 3840 8348 3843 8358 3848 8359 3852 8364
      3845 8385 3848 8392 3851 8395 3883 8385
      3919 8382 3919 8322 3879 8318 3838 8340
      3839 8342 3837 8345
TIME...MOT...LOC 2211Z 275DEG 23KT 3919 8358 3880 8369
          3842 8390

$$
ASL
2 follow-up statements
812 
WWUS51 KILN 092231
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT THU AUG 9 2012

KYC135-161-OHC015-092242-
/O.CAN.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
LEWIS KY-MASON KY-BROWN OH-
631 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...MASON AND
WESTERN LEWIS COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
      3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2232Z 275DEG 23KT 3918 8341 3879 8352
          3841 8373

$$

OHC001-071-131-145-092300-
/O.CON.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
631 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN HIGHLAND...WESTERN SCIOTO...WESTERN PIKE AND ADAMS
COUNTIES...

AT 629 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKY FORK
LAKE TO WEST UNION TO 29 MILES SOUTHWEST OF WEST UNION...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PEEBLES...CYNTHIANA AND KINCAID SPRINGS.

IN ADDITION...SINKING SPRING...STATE ROUTE 348 AT STATE ROUTE 125...
LOCUST GROVE...SMOKY CORNERS...POPLAR GROVE...BLUE CREEK...WAMSLEY
AND RARDEN ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
      3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2232Z 275DEG 23KT 3918 8341 3879 8352
          3841 8373

$$
ASL
580 
WWUS51 KILN 092255
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT THU AUG 9 2012

OHC001-071-131-145-092305-
/O.EXP.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
655 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIGHLAND...WESTERN
SCIOTO...WESTERN PIKE AND ADAMS COUNTIES WILL EXPIRE AT 700 PM EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
      3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2255Z 275DEG 23KT 3917 8322 3878 8333
          3840 8354

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:08 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 4:08 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU AUG 9 2012

.SYNOPSIS...
SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND
STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE
NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE
NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION
FRIDAY AND EXIT ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A
MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS
VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY
MORNING.

EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH
DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT
OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR.
MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW
OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH
DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND
FLOODING IS ALSO A THREAT.

SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING
UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE
BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO
LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD
OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO
HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN
OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER
THE NORTH.

GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER
60S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY.
SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN
GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU
ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA
AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO
AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S
FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY
10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70
NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE
UPPER 70S FAR SOUTH.

AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE
OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM
THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE.
EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR
50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE
THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C
EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING
FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A
SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST
STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO
DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON
SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A
LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL
SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY
CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT
INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS
ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL
WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS
BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE
SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY
/OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A
MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND
IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS
OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN
BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C-
17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM
THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE
DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE
THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH
MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY.
IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL
THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT
SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE
BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM
THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD
FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE
FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST
MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE
WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY
AT THE NORTHERN TAF SITES.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...BINAU
AVIATION...JGL
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT THU AUG 9 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
400 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING.
SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE
HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Aug 9, 5:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT THU AUG 9 2012

OHZ071-072-092215-
CLINTON OH-WARREN OH-
529 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND CLINTON
COUNTIES THROUGH 615 PM EDT...

AT 525 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON.

ALSO...CUBA...MARTINSVILLE...OGDEN...MORRISVILLE...BURTONVILLE...NEW
ANTIOCH AND MELVIN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3933 8409 3955 8374 3938 8359 3937 8360
      3927 8380

ASL
Local storm report, Aug 9, 5:34 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     WALTON                  38.87N 84.62W
08/09/2012                   BOONE              KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

MJP
Local storm report, Aug 9, 5:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 W JOHNSVILLE          38.75N 84.18W
08/09/2012                   BRACKEN            KY   LAW ENFORCEMENT

            TREES BLOWN DOWN BY THUNDERSTORM WINDS.

&&

MJP
Special weather statement, Aug 9, 5:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU AUG 9 2012

OHZ064-065-074-092230-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
547 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 630 PM
EDT...

AT 538 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STOUTSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...SUGAR
GROVE...LANCASTER AND BREMEN.

ALSO...AMANDA...CLEARPORT...ENTERPRISE...HIDEAWAY HILLS...NORTH
BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3973 8236 3957 8237 3950 8282 3966 8291
      3983 8240 3975 8240 3975 8237 3974 8235
Local storm report, Aug 9, 5:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ENE BLANCHESTER       39.30N 83.95W
08/09/2012  E0.50 INCH       CLINTON            OH   TRAINED SPOTTER

0549 PM     HAIL             5 SSE WILMINGTON        39.38N 83.77W
08/09/2012  E1.75 INCH       CLINTON            OH   AMATEUR RADIO

&&

SNYDER
Local storm report, Aug 9, 6:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     KILN WILMINGTON APT     39.43N 83.79W
08/09/2012  M49 MPH          CLINTON            OH   ASOS

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:28 PM EDTSpecial Weather StatementILNButler32 min
Aug 9, 12:11 AM EDTSpecial Weather StatementILNWarren34 min
Aug 9, 12:41 AM EDTSpecial Weather StatementILNMontgomery34 min
Aug 9, 12:49 AM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren26 min
Aug 9, 1:23 AM EDTSpecial Weather StatementILNClark, Greene37 min
Aug 9, 1:57 AM EDTSpecial Weather StatementILNFranklin, Madison33 min
Aug 9, 6:49 AM EDTSpecial Weather StatementILNButler, Preble26 min
Aug 9, 8:35 AM EDTSpecial Weather StatementILNFranklin25 min
Aug 9, 3:47 PM EDTSpecial Weather StatementILNClermont43 min
Aug 9, 3:56 PM EDTSpecial Weather StatementILNLicking34 min
Aug 9, 4:29 PM EDTSpecial Weather StatementILNLicking46 min
Aug 9, 4:41 PM EDTSpecial Weather StatementILNClermont34 min
Aug 9, 4:46 PM EDTAreal Flood AdvisoryILNLicking2 hr
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningILNBrown, Clermont48 min
Aug 9, 5:12 PM EDTSpecial Weather StatementILNFairfield48 min
Aug 9, 5:14 PM EDTSpecial Weather StatementILNClinton46 min
Aug 9, 5:29 PM EDTSpecial Weather StatementILNClinton46 min
Aug 9, 5:41 PM EDTSevere Thunderstorm WarningILNBrown, Clermont33 min
Aug 9, 5:47 PM EDTSpecial Weather StatementILNFairfield43 min
Aug 9, 5:49 PM EDTSevere Thunderstorm WarningILNClinton, Fayette41 min
Aug 9, 5:59 PM EDTAreal Flood AdvisoryILNBrown, Clermont2 hr
Aug 9, 6:09 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway2 hr
Aug 9, 6:22 PM EDTSpecial Weather StatementILNHocking38 min
Aug 9, 6:27 PM EDTSpecial Weather StatementILNFayette, Pickaway63 min
Aug 9, 6:35 PM EDTSpecial Weather StatementILNRoss40 min
Aug 9, 6:52 PM EDTSevere Thunderstorm WarningILNHocking38 min
Aug 9, 7:14 PM EDTSpecial Weather StatementILNPike, Ross46 min
Aug 9, 7:18 PM EDTSpecial Weather StatementILNFranklin42 min
Aug 9, 7:20 PM EDTSpecial Weather StatementILNButler25 min
Aug 9, 7:23 PM EDTSevere Thunderstorm WarningILNButler, Preble37 min
Aug 9, 7:58 PM EDTSevere Thunderstorm WarningILNDarke, Preble47 min
Aug 9, 3:55 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton50 min
Aug 9, 4:22 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton, Pendleton38 min
Aug 9, 4:24 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more2 hr
Aug 9, 4:55 PM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more81 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.